Turkish Journal of Analysis and Number Theory
ISSN (Print): 2333-1100 ISSN (Online): 2333-1232 Website: http://www.sciepub.com/journal/tjant
Open Access
Journal Browser
Turkish Journal of Analysis and Number Theory. 2016, 4(1), 8-15
DOI: 10.12691/tjant-4-1-2
Open AccessArticle

On the Bounds of the First Reformulated Zagreb Index

T. Mansour1, M. A. Rostami2, E. Suresh3, and G. B. A. Xavier4

1Department of Mathematics, University of Haifa, 3498838 Haifa, Israel

2Institute for Computer Science, Friedrich Schiller University Jena, Germany

3Department of Mathematics, Velammal Engineering College, Surapet, Chennai-66, Tamil Nadu, India

4Department of Mathematics, Sacred Heart College, Tirupattur-635601, Tamil Nadu, India

Pub. Date: January 15, 2016

Cite this paper:
T. Mansour, M. A. Rostami, E. Suresh and G. B. A. Xavier. On the Bounds of the First Reformulated Zagreb Index. Turkish Journal of Analysis and Number Theory. 2016; 4(1):8-15. doi: 10.12691/tjant-4-1-2


The edge version of traditional first Zagreb index is known as first reformulated Zagreb index. In this paper, we analyze and compare various lower and upper bounds for the first reformulated Zagreb index and we propose new lower and upper bounds which are stronger than the existing and recent results [Appl. Math. Comp. 273 (2016) 16-20]. In addition, we prove that our bounds are superior in comparison with the other existing bounds.

Zagreb indices first reformulated Zagreb index forgotten topological index

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/


[1]  M. Ali Rostami, H. Martin Bucker and A. Azadi, Illustrating a Graph Coloring Algorithm Based on the Principle of Inclusion and Exclusion Using GraphTea, LNCS, Springer. 8719 (2014) 514-517.
[2]  A.R. Ashrafi, T. Došlić and A.Hamzeha, The Zagreb coindices of graph operations, Discrete Appl. Math. 158 (2010) 1571-1578.
[3]  M. Bianchi, A. Cornaro, J. L. Palacios, A. Torriero, New bounds of degree-based topological indices for some classes of c-cyclic graphs. Discrete App. Math. 184 (2015) 62-75.
[4]  G.B.A. Xavier, E. Suresh and I. Gutman, Counting relations for general Zagreb indices, Kragujevac J. Math. 38 (2014) 95-103.
[5]  K. C. Das, K. Xu and J. Nam, Zagreb indices of graphs, Front. Math. China 10 (2015) 567-582.
[6]  N. De, Some bounds of reformulated Zagreb indices, Appl. Math. Sci. 6 (2012) 5005-5012.
[7]  S. Fajtlowicz S, On conjectures of graffiti II, Congr. Numer. 60 (1987), 189-197.
[8]  B. Fortula and I. Gutman, A forgotten topological index, J. Math. Chem. 53 (2015) 1184-1190.
[9]  I. Gutman, B. Ruščić, N. Trinajstić and C. F. Wilcox, Graph theory and molecular orbitals, XII. Acyclic polyenes, J. Chem. Phys. 62 (1975) 3399-3405.
[10]  A. Ilić, M. Ilić and B. Liu, On the upper bounds for the first Zagreb index, Kragujevac Journal of Math. 35 (2011) 173-182.
[11]  A. Ilić and B. Zhou, On reformulated Zagreb indices, Discrete App. Math. 160 (2012) 204-209.
[12]  S. Ji, X. Li and B. Huo, On Reformulated Zagreb Indices with Respect to Acyclic, Unicyclic and Bicyclic Graphs, MATCH Commun. Math. Comput. Chem. 72 (2014) 723{732.
[13]  X. Li and J. Zheng, A unified approach to the extremal trees for different indices, MATCH Commun. Math. Comput. Chem. 54 (2005) 195-208.
[14]  T. Mansour and C. Song, The a and (a,b)- Analogs of Zagreb Indices and Coindices of Graphs, Intern. J. Combin. (2012) ID 909285.
[15]  A. Miličević, S. Nikolić and N. Trinajstić, On reformulated Zagreb indices, Mol. Divers. 8 (2004) 393-399.
[16]  E.I. Milovanović, I.Ž. Milovanović, E.Ć. Dolićanin and E. Glogić, A note on the first reformulated Zagreb index, Appl. Math. Comp. 273 (2016) 16-20.
[17]  G. Su, L. Xiong, L. Xu and B. Ma, On the maximum and minimum first reformulated Zagreb index with connectivity bat most k, FILMAT 25 (2011) 75-83.
[18]  K. Xu and K.C. Das, Some extremal graphs with respect to inverse degree, Discrete App. Math. (2015).
[19]  B. Zhou and N. Trinajstić, On general sum-connectivity index, J. Math. Chem. 47 (2010) 210-218.
[20]  B. Zhou and N. Trinajstić, Some properties of the reformulated Zagreb indices, J. Math. Chem. 48 (2010) 714-719.